MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCL0033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a skin closure, while closing the chest wound, the surgeon had the needle go through the loop and tied it up, but the loop broke.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted a partial suture and one needle.The loop was observed to be broken but not returned.The needle was observed to be attached to the suture.As no sealed products were returned, functional testing was precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturer's quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened, and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7412251
Report Number1219930-2018-01942
Device Sequence Number1083707
Product Code GAM
UDI-Device Identifier20884521130446
UDI-Public20884521130446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberVLOCL0033
Device Catalogue NumberVLOCL0033
Device Lot NumberA7J0322VFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1